Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 5, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 5, 2012, 4:57 PM EDT for 4 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2012, 4:57 PM EDT (20:57 UTC)
Expired
Jun 5, 2012, 5:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS82 KFFC 052057
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT TUE JUN 5 2012

GAZ086-098-112-113-052130-
457 PM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 530 PM
EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLUNDALE TO ALSTON...MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH
530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...NORMANTOWN...VIDALIA...KIBBEE...UVALDA...TARRYTOWN...
HIGGSTON...ALSTON...AILEY...GILLIS SPRINGS...ZAIDEE...SOPERTON...
NORRISTOWN JUNCTION...NORRISTOWN AND COVENA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3236 8224
      3218 8218 3198 8221 3204 8258 3224 8261
      3251 8260 3253 8257 3258 8260 3265 8247
      3269 8250 3278 8240 3280 8213 3266 8208
      3260 8200
TIME...MOT...LOC 2058Z 275DEG 33KT 3275 8242 3221 8234
          3205 8245

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:03 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 5, 3:03 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT TUE JUN 5 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SHOWER AND THUNDERSTORM ACTIVITY ACROSS CENTRAL AND WESTERN GEORGIA
THIS AFTERNOON RESULTING FROM WEAKENING MCS COMBINED WITH SAGGING
FRONTAL BOUNDARY ACROSS THE STATE. THESE FEATURES ARE PROVIDING A
RICH ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND WITH MODERATE TO
HIGH INSTABILITIES...THERE HAS BEEN AMPLE SUPPORT FOR SCATTERED
SEVERE THUNDERSTORMS. FOR NOW...THE PRIMARY CONCERNS HAVE BEEN LARGE
HAIL /GOLF BALL OR LARGER/...HEAVY RAIN...GUSTY WINDS...AND FREQUENT
LIGHTNING. WITH THE SAGGING FRONTAL BOUNDARY...THE FOCUS FOR STORM
DEVELOPMENT WILL SHIFT SOUTH INTO THE OVERNIGHT HOURS. FOR
NOW...HAVE KEPT LIKELY TO CATEGORICAL POPS ACROSS MUCH OF CENTRAL
GEORGIA...WITH MENTION OF SEVERE STORMS THROUGH 01Z FOR THE AREA
INCLUDED IN THE WATCH. WITH INSTABILITIES SIGNIFICANTLY TAPERING OFF
THROUGH THE EVENING HOURS ACROSS NORTH GEORGIA...HAVE GENERALLY GONE
WITH NO MENTION OF THUNDER NORTH OF THE IMMEDIATE ATL METRO AREA.

WITH FRONTAL BOUNDARY REMAINING ACROSS SOUTH GEORGIA AND NORTH
FLORIDA THROUGH EARLY WEDNESDAY AND SOME UPPER LEVEL POSITIVE
VORTICITY AT THE BASE OF THE SOUTHERN APPALACHIANS...HAVE SLIGHT
CHANCE TO CHANCE POPS ACROSS THE FAR SOUTHERN AND EASTERN CWA
THROUGH WEDNESDAY AND INTO THURSDAY. BY LATE THURSDAY...SURFACE HIGH
PRESSURE BUILDS INTO THE OHIO VALLEY...WITH NORTH AND CENTRAL
GEORGIA ALONG THE RIDGE PERIPHERY.

FOR TEMPERATURES...HAVE ADJUSTED MAV-MET BLEND TO ACCOUNT FOR
OVERNIGHT CLOUD COVER. HAVE MADE MINOR TWEAKS TO GUIDANCE DEW POINTS
BASED ON LATEST TRENDS. OVERALL...EXPECTING MILD JUNE HIGH
TEMPERATURES...WITH AFTERNOON TEMPERATURES IN THE LOW TO MID 80S.

31

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ECMWF AND GFS ARE NOW IN BETTER AGREEMENT WITH ADVECTING GULF COAST
MOISTURE INTO THE FORECAST AREA FROM THE SOUTHWEST STARTING SUNDAY.
THE GFS MAINTAINS A SLIGHTLY STRONGER UPPER RIDGE EAST OF THE AREA
AND THEREFORE LIMITS THE EXPANSION OF THE HIGH RH AIR TO JUST THE
WESTERN PORTION THROUGH MONDAY AND COMES INTO BETTER AGREEMENT WITH
PRECIP POTENTIAL TOWARD THE END OF THE FORECAST PERIOD. HAVE
INTRODUCED SLIGHT CHANCE POPS IN THE WEST STARTING 12Z SUNDAY AND
HAVE INCREASED POPS SLIGHTLY IN AMOUNT AND COVERAGE FROM WEST TO
EAST ON MONDAY INTO TUESDAY. MADE MINOR TWEAKS ON SKY COVERAGE AND
TEMPS BASED ON LATEST GUIDANCE. REST OF FORECAST LOOKED TO BE ON
TRACK. PREVIOUS DISCUSSION FOLLOWS...

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED 401 AM EDT TUE JUN 5 2012/

MODELS IN GOOD AGREEMENT TO BEING THE LONG TERM PERIOD WITH
SURFACE TROUGH SOUTH OF THE AREA FROM OFF THE ATLANTIC COAST
THROUGH SOUTH GEORGIA AND THE REMAINDER OF THE GULF COAST STATES.
MOISTURE IS LARGELY ALONG AND SOUTH OF THIS FEATURE...BUT ENOUGH
INTO OUR FORECAST AREA TO WARRANT LOW END POPS DURING THE
AFTERNOON PERIOD THURSDAY. TROUGH SINKS FURTHER SOUTH
FRIDAY...ALTHOUGH THERE ARE INDICATIONS OF RETURN FLOW ON THE
WESTERN SIDE OF THE STATE BY THE ECMWF. WITH GFS DRIER AND
MOISTURE NOT IMPRESSIVE BY OTHER MODELS...WILL KEEP FRIDAY THROUGH
THE WEEKEND DRY. MATTERS COMPLICATED INTO EARLY NEXT WEEK AS GFS
KEEPS CAROLINAS HIGH IN CONTROL ALLOWING FOR CONTINUED DRY
CONDITIONS AND LIMITED POPS. ECMWF BREAKS DOWN RIDGE MUCH FASTER
WITH GULF MOISTURE TRANSPORT IN FULL EFFECT BY MONDAY AND TUESDAY.
WILL USE A BLEND FOR THIS CYCLE WHICH BRINGS LOW END CHANCE POPS
FOR MAINLY THE WESTERN TIER OF THE FORECAST AREA.

DEESE

.AVIATION...
18Z UPDATE...
CONVECTION FIRING SOUTH OF A CARROLLTON TO MACON...TO SWAINSBORO
LINE THIS AFTERNOON. BEST TS POTENTIAL THIS AFTERNOON AND EARLY
EVENING. TEMPO TS HAS BEEN INCLUDED AT METRO ATL...CSG...AND MCN
TAF SITES...AND WILL BE TAILORED AS NECESSARY TO HANDLE ONGOING
AND DEVELOPING CONVECTION. HIGH MVFR AND VFR CIGS EXPECTED THROUGH
TONIGHT...WITH SOME IMPROVING TRENDS INTO THE OVERNIGHT HOURS.
SCT-BKN STILL EXPECTED OVERNIGHT...WHICH SHOULD LIMIT RADIATIONAL
COOLING...KEEPING MORNING CIGS HIGHER THAN MODELS EXPECT. FOR
NOW...HAVE OPTED TO INDICATE LOW MVFR CIGS BY 09Z. NE WINDS AT
8-10KTS EXPECTED THE REMAINDER OF TODAY...THEN DIMINISH TO
3-6KTS...AND THEN INCREASE AGAIN WED. WINDS WILL BE INFLUENCED BY
CONVECTION...AND HAVE BEEN AMENDED SLIGHTLY PER TAF SITE TO HANDLE IT.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE ON ALL ELEMENTS...MEDIUM. ADDITIONALLY...MEDIUM
CONFIDENCE TS WILL DIRECTLY IMPACT ATL AIRPORT.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  81  59  84 /  40  20  20   5
ATLANTA         64  81  63  84 /  60  10  10   5
BLAIRSVILLE     53  77  53  78 /  30  20  20  10
CARTERSVILLE    61  82  56  84 /  40  10  10  10
COLUMBUS        68  86  67  89 /  80  20  10  10
GAINESVILLE     61  79  60  81 /  40  20  10  10
MACON           67  86  63  90 /  80  30  10  10
ROME            60  84  57  86 /  30  10  10  10
PEACHTREE CITY  65  82  57  85 /  80  20  10   5
VIDALIA         69  85  66  88 /  80  50  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JOHNSON...
LAURENS...MACON...MARION...MERIWETHER...MONTGOMERY...MUSCOGEE...
PEACH...PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...31
LONG TERM....03/DEESE
AVIATION...31
Hazardous weather outlook, Jun 5, 2:10 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EDT TUE JUN 5 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
210 PM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL GEORGIA. SOME OF
THESE STORMS WILL BECOME SEVERE.

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE PARALLEL TO A COLD
FRONT FROM COLUMBUS THROUGH EASTMAN TO FORT STEWART.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY OF THE SEVERE STORMS WILL BE STRONG
WINDS OF 60 MPH...ONE INCH OR LARGER HAIL SIZE AND FREQUENT
LIGHTNING.

.DISCUSSION...
MODERATE INSTABILITY WITH CAPE VALUES AROUND 1500 WILL COMBINE WITH
THE UPPER LEVEL DISTURBANCES AND THE COLD FRONT THIS AFTERNOON AND
EVENING. THESE WEATHER FEATURES WILL BE THE FOCUS FOR SCATTERED
THUNDERSTORMS THROUGH THIS EVENING. SOME OF THESE WILL BECOME
SEVERE...PRIMARILY SOUTH OF A LINE FROM COLUMBUS THROUGH MACON TO
STATESBORO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL BE CONFINED TO THE SOUTHERN HALF OF THE
FORECAST AREA WEDNESDAY AND THURSDAY BEFORE DRYING CONDITIONS MOVE
IN FOR THE WEEKEND WHEN LITTLE OR NO THUNDERSTORM ACTIVITY IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER THIS AFTERNOON OR EVENING.

16

In the hours before

Special weather statement, Jun 5, 3:52 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT TUE JUN 5 2012

GAZ110-052015-
352 PM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN TELFAIR
COUNTY UNTIL 415 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHINA HILL...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TELFAIR
COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE TEMPERANCE...CHINA HILL...WORKMORE...JACKSONVILLE AND HORSE
CREEK WMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3180 8309 3180 8314 3185 8318 3188 8318
      3189 8321 3190 8321 3194 8316 3196 8278
      3183 8278 3178 8286 3178 8289 3178 8299
      3177 8301
TIME...MOT...LOC 1952Z 275DEG 36KT 3185 8306
Special weather statement, Jun 5, 4:05 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT TUE JUN 5 2012

GAZ048-058-059-071-072-052030-
405 PM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NEWTON...
MONROE...JONES...BUTTS AND JASPER COUNTIES UNTIL 430 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FINCHERVILLE TO PLANT SCHERER...MOVING EAST
AT 30 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS NEWTON...
MONROE...JONES...BUTTS AND JASPER COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STARK...WORTHVILLE...
INDIAN SPRINGS STATE PARK...FINCHERVILLE...FLOVILLA...TURTLE COVE...
PLANT SCHERER...BERNER...NORTH ALCOVY...STEWART...JULIETTE...
MCELHENEYS CROSSROADS...NORTH ALCOVY...CALVIN AND EUDORA.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3333 8392 3341 8397 3345 8393 3347 8393
      3353 8368 3344 8353 3318 8355 3317 8350
      3307 8353 3304 8396
TIME...MOT...LOC 2005Z 264DEG 25KT 3345 8391 3336 8382
          3307 8387
Local storm report, Jun 5, 4:11 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     AMERICUS                32.07N 84.23W
06/05/2012                   SUMTER             GA   911 CALL CENTER

            TREE DOWN IN AMERICUS. WIND GUST TO 38 MPH ALSO MEASURED
            AT SUMTER CO AIRPORT AWOS.

&&

SNELSON
Special weather statement, Jun 5, 4:21 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT TUE JUN 5 2012

GAZ085-086-097-098-111>113-052100-
421 PM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER...
TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL
COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TUCKERS CROSSROAD TO 6 MILES SOUTHEAST OF
CEDAR GROVE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND
EMANUEL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE TUCKERS CROSSROAD...EAST DUBLIN...DUBLIN...CEDAR
GROVE...DONOVAN...LOWERY...LOVETT...BREWTON...SPANN...WRIGHTSVILLE...
LANDSBURG...GLENWOOD...MINTER...BARNHILL AND ORLAND.

&&

LAT...LON 3218 8236 3214 8289 3219 8287 3220 8290
      3251 8297 3279 8285 3279 8277 3277 8276
      3279 8270 3278 8266 3281 8250 3276 8243
      3278 8240 3282 8241 3282 8232 3251 8232
TIME...MOT...LOC 2021Z 266DEG 31KT 3274 8278 3250 8289
          3218 8280

!
Special weather statement, Jun 5, 4:51 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT TUE JUN 5 2012

GAZ089>091-102-103-052115-
451 PM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WEBSTER...STEWART...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES
UNTIL 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BATTLE PARK TO RICHLAND...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WEBSTER...STEWART...MUSCOGEE...MARION AND CHATTAHOOCHEE
COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE BROOKLYN...RICHLAND...RENFROE...JAMESTOWN/SOUTH FORT
BENNING...FORT BENNING/LAWSON ARMY AIR FIELD...MANTA...CUSSETA...
BENNING PARK...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...
BENNING HILLS...CHRISTOPHER...SEMINOLE AND SAND HILL. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3222 8481 3232 8501 3243 8497 3250 8477
      3237 8442 3230 8440 3230 8441 3223 8441
      3223 8443 3218 8442 3212 8443 3203 8471
TIME...MOT...LOC 2051Z 251DEG 16KT 3238 8494 3229 8468
          3209 8463
Special weather statement, Jun 5, 4:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT TUE JUN 5 2012

GAZ086-098-112-113-052130-
457 PM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 530 PM
EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLUNDALE TO ALSTON...MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH
530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...NORMANTOWN...VIDALIA...KIBBEE...UVALDA...TARRYTOWN...
HIGGSTON...ALSTON...AILEY...GILLIS SPRINGS...ZAIDEE...SOPERTON...
NORRISTOWN JUNCTION...NORRISTOWN AND COVENA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3236 8224
      3218 8218 3198 8221 3204 8258 3224 8261
      3251 8260 3253 8257 3258 8260 3265 8247
      3269 8250 3278 8240 3280 8213 3266 8208
      3260 8200
TIME...MOT...LOC 2058Z 275DEG 33KT 3275 8242 3221 8234
          3205 8245

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:06 AM EDTSpecial Weather StatementFFCDade24 min
Jun 5, 5:25 AM EDTSpecial Weather StatementFFCDade, Walker35 min
Jun 5, 5:57 AM EDTSpecial Weather StatementFFCChattooga, Dade, Walker48 min
Jun 5, 6:40 AM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Gordon, Polk, Walker35 min
Jun 5, 7:51 AM EDTSpecial Weather StatementFFCHaralson24 min
Jun 5, 11:14 AM EDTSpecial Weather StatementFFCBibb, Monroe31 min
Jun 5, 11:50 AM EDTSpecial Weather StatementFFCBibb, Twiggs25 min
Jun 5, 11:56 AM EDTSpecial Weather StatementFFCCrawford34 min
Jun 5, 12:06 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Dodge, Houston, Jones, Laurens and 2 more39 min
Jun 5, 12:25 PM EDTSpecial Weather StatementFFCTreutlen35 min
Jun 5, 12:33 PM EDTSpecial Weather StatementFFCHarris27 min
Jun 5, 12:33 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Treutlen, Wheeler42 min
Jun 5, 12:39 PM EDTSpecial Weather StatementFFCChattahoochee, Marion51 min
Jun 5, 12:44 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair, Twiggs, Wilkinson46 min
Jun 5, 12:50 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Peach, Pulaski, Twiggs25 min
Jun 5, 12:59 PM EDTSevere Thunderstorm WarningFFCDodge, Montgomery, Telfair, Toombs, Wheeler46 min
Jun 5, 1:01 PM EDTTornado WarningFFCToombs24 min
Jun 5, 1:02 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Troup43 min
Jun 5, 1:09 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wheeler, Wilcox38 min
Jun 5, 1:14 PM EDTSpecial Weather StatementFFCHarris, Heard, Meriwether, Talbot, Troup46 min
Jun 5, 1:18 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox42 min
Jun 5, 1:29 PM EDTSpecial Weather StatementFFCDodge, Montgomery31 min
Jun 5, 1:30 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster45 min
Jun 5, 1:38 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens52 min
Jun 5, 1:41 PM EDTSpecial Weather StatementFFCTaylor34 min
Jun 5, 1:50 PM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor25 min
Jun 5, 1:58 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard, Meriwether32 min
Jun 5, 2:02 PM EDTSpecial Weather StatementFFCTelfair28 min
Jun 5, 2:13 PM EDTSevere Thunderstorm WarningFFCTelfair47 min
Jun 5, 2:16 PM EDTSpecial Weather StatementFFCCrawford, Houston, Macon, Peach, Taylor44 min
Jun 5, 2:25 PM EDTSpecial Weather StatementFFCDooly35 min
Jun 5, 2:28 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Fayette, Meriwether, Pike and 1 more32 min
Jun 5, 2:41 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Wilcox49 min
Jun 5, 2:46 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs44 min
Jun 5, 2:57 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Lamar, Pike, Spalding and 1 more33 min
Jun 5, 3:23 PM EDTSpecial Weather StatementFFCBleckley, Twiggs, Wilkinson52 min
Jun 5, 3:26 PM EDTSevere Thunderstorm WarningFFCWilcox34 min
Jun 5, 3:29 PM EDTSpecial Weather StatementFFCButts, Clayton, Henry, Lamar, Monroe31 min
Jun 5, 3:45 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Wilkinson45 min
Jun 5, 3:52 PM EDTSpecial Weather StatementFFCTelfair23 min
Jun 5, 4:05 PM EDTSpecial Weather StatementFFCJasper25 min
Jun 5, 4:21 PM EDTSpecial Weather StatementFFCJohnson, Laurens, Montgomery, Treutlen39 min
Jun 5, 4:51 PM EDTSpecial Weather StatementFFCChattahoochee, Marion24 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.